Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 60, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 13, 2022, 3:37 AM MDT for 10 counties in Colorado. It took effect at Jun 14, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 3:37 AM MDT (09:37 UTC)
- In effect from
- Jun 14, 2022, 11:00 AM MDT
- Expired
- Jun 14, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.6 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 4744 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS85 KPUB 130937 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 337 AM MDT Mon Jun 13 2022 ...A Red Flag Warning remains in effect from 11 AM through 8 PM on Monday for gusty winds and low relative humidity for Fire Weather Zones 223 and 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... ...A Red Flag Warning has been issued from 11 AM through 8 PM Tuesday for gusty winds and low relative humidity for Fire Weather Zones 223 and 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... COZ223>225-140145- /O.UPG.KPUB.FW.A.0051.220614T1700Z-220615T0200Z/ /O.NEW.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/ /O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 337 AM MDT Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 223...224 and 225. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts... Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
585 WWUS85 KPUB 140135 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 735 PM MDT Mon Jun 13 2022 ...A Red Flag Warning will expire at 8 PM this evening for zones 223, 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... ...A Red Flag Warning has been issued from 11 AM through 8 PM Tuesday for gusty winds and low relative humidity for Fire Weather Zones 223 and 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... COZ223>225-141745- /O.EXP.KPUB.FW.W.0059.000000T0000Z-220614T0200Z/ /O.CON.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 735 PM MDT Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... * Affected Area...Fire Weather Zones 223...224 and 225. * Winds...Southwest 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts... Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
843 WWUS85 KPUB 141012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 412 AM MDT Tue Jun 14 2022 ...Red Flag Warning remains in effect from 11 AM through 8 PM today for gusty winds and low relative humidity for Fire Weather Zones 223 and 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... COZ223>225-150200- /O.CON.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 412 AM MDT Tue Jun 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... * Affected Area...Fire Weather Zones 223...224 and 225. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts... Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
064 WWUS85 KPUB 142040 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 240 PM MDT Tue Jun 14 2022 ...Red Flag Warning remains in effect through 8 PM today for gusty winds and low relative humidity for Fire Weather Zones 223 and 224 and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... COZ223>225-150200- /O.CON.KPUB.FW.W.0060.000000T0000Z-220615T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 240 PM MDT Tue Jun 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... * Affected Area...Fire Weather Zones 223...224 and 225. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts... Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
135 WWUS85 KPUB 150157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 757 PM MDT Tue Jun 14 2022 ...Red Flag Warning will expire at 8 PM MDT for fire weather zones 223, 224, and 225, which includes the eastern San Juan and La Garita Mountains, the San Luis Valley and all of the Southern Mountains... COZ223>225-150300- /O.EXP.KPUB.FW.W.0060.000000T0000Z-220615T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 757 PM MDT Tue Jun 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225... Winds have subsided and relative humidity values have recovered. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 12, 11:11 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 11:11 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1111 PM MDT Sun Jun 12 2022 .SHORT TERM...(This evening through Monday) Issued at 325 PM MDT Sun Jun 12 2022 Key Messages: 1) Hot Today and Hot Tomorrow 2) High based isolated thunderstorms will be possible the rest of this afternoon, with a strong storm possible in Kiowa and Prowers county areas. 3) Red Flag rest of today and tomorrow over Southwest and Southern mtns, and San Luis Valley... Currently... Per sat pix imgy, mid level moisture is moving over the region. Some spotty hi based storms were ongoing at 2 pm over the region, with the best coverage over Fremont county, with other activity over the southern Sangres into eastern Las Animas county. A boundary associated with higher theta-e air over W KS was slowly progressing westward towards Kiowa county. Temps were at or around 100F across the lower plains with 90s over the Raton Mesa and Palmer Divide. 80s were noted in the valleys. Rest of Today into Tonight. Water vapor imagery shows some mid level moisture moving across the region. Below this midlevel moisture, the atmosphere is quite dry. Given this environment, main concern in the short term will be for the potential of strong outflow winds given the DCAPE of 2000 and inverted V soundings. Although strong winds could occur over the entire fcst area, believe the greatest threat will be over the far eastern plains. I am also becoming a bit more concerned for some locally strong winds in the Pikes Peak region given the showers moving in from Fremont county. In addition, per sat pix and radar imgy, the leading edge of better Theta-e air is getting close to Kiowa county, and cannot rule out a locally severe storm over this region later this afternoon. Social media mesographics have been issued indicating this threat. Winds were starting to pick up in the SLV, and believe we will see red flag conditions over the SW and southern mtns and the San Luis valley. Activity is expected to end relatively early, and is not expected to linger into the late evening hours. Likewise heat burst threat will be very low. Nonetheless, it will be another warm night over the region tonight. Tomorrow... We will likely see much less convective clouds tomorrow as compared to today. The only chance of any precip will be late in the afternoon over the extreme eastern counties. It will be windier tomorrow all areas and red flag conditions are near certain over the southwest and southern mtns, and the San Luis Valley. In addition, meteorological conditions will be quite favorable for extreme fire behavior over all of the plains, but fuels are not receptive at this time (it has greened up over the lower elevations). If fuels were to become receptive, then a red flag warning will need to be issued. Max temps tomorrow will be similar to todays max temps over the region. It may actually feel worse due to the increased winds all areas (G30-40 mph). .LONG TERM...(Monday night through Sunday) Issued at 325 PM MDT Sun Jun 12 2022 Key Messages: 1) Very warm to hot temperatures are expected to continue through the forecast period. 2) Critical fire-weather conditions are expected to continue over the southwest and southeast mountains and the San Luis Valley on Tuesday and possibly Wednesday. 3) Chances for showers and thunderstorms increase over the mountains, mountain valleys, and the Interstate-25 corridor late this upcoming week into next weekend. A strong midlevel anticyclone will remain positioned over the southeast states through the middle of this week, while a shortwave trough progresses over the central Rockies within the southeastern periphery of a broader/deeper cyclone centered over the northwest states. Strong southwesterly to westerly flow aloft, enhanced by the shortwave trough, will persist across the forecast area through the middle of this week. Slightly lower midlevel heights and related lower thicknesses will yield temperatures a few degrees lower than preceding days, though downslope flow and associated adiabatic warming in many areas will still support very warm to hot, and very dry, conditions. Tuesday and Wednesday high temperatures are expected to be in the upper 80s to the middle 90s over the Interstate-25 corridor and the plains, in the middle/upper 80s over mountain valleys, and in the 50s to the 70s over the mountains. Diurnally enhanced vertical mixing of the enhanced southwesterly/westerly flow to the surface, combined with an enhanced pressure gradient surrounding high plains lee troughing favored in this regime, will support areas of strong surface winds continuing into Tuesday and Wednesday. These winds are expected to combine with 7-15 percent minimum relative humidity values amid dry fuels over the southwest and southeast mountains, as well as the San Luis Valley. A Fire Weather Watch has been issued over these areas for Tuesday to account for these conditions. Medium-range guidance suggests that another deep cyclone migrating eastward over the waters off the Pacific Northwest coast will facilitate the east-northeastward progression of the downstream north-central states cyclone. In response to these developments, the southeast states anticyclone will develop westward and then northward over the central Rockies and central High Plains for late this upcoming week into next weekend. A northward stream of tropospheric moisture is expected to extend over the mountains -- between the amplifying western states trough and strengthening central states ridge. Given the low-latitude origins of this moisture plume, it should support adequate precipitable water amid diurnally enhanced orographic circulations to support scattered to numerous thunderstorms developing over the mountains each afternoon from Friday into next weekend. The initial uptick in convective chances will be over the southern Colorado mountains as early as Thursday, as the leading edge of richer moisture arrives. Ensemble guidance indicates that the synoptic pattern would favor the greatest moisture and precipitation chances residing over the southwest mountains, though all of the mountains, mountain valleys, and extending eastward to the Interstate-25 corridor will have some chance for storms. While uncertainty in the mesoscale details extend to storm hazards, potential for lightning-induced ignitions could become a concern over dry fuels across the southwest/southeast mountains and the San Luis Valley. Some concern for flash flooding could develop especially if storms develop eastward over burn scar areas. Farther to the east across the plains late this upcoming week into next weekend, present indications are that these areas will be removed from the richer-moisture plume and more appreciable ascent, resulting in drier conditions. However, comparatively warmer temperatures (in the upper 90s) could materialize across these locations into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1106 PM MDT Sun Jun 12 2022 VFR all TAF sites. Main concern will be gusty southwest winds during the day on Monday. Gusty southwest winds will develop by late morning at all sites. With a trough approaching, the gusty southwest winds will persist later into the evening than what typically occurs. A cold front with a shift to northerly winds should be after 06Z Tuesday (midnight MDT Monday) at KCOS and KPUB. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Monday for COZ223>225. Fire Weather Watch from Tuesday morning through Tuesday evening for COZ223>225. && SHORT TERM...HODANISH LONG TERM...COHEN AVIATION...PGW
Hazardous weather outlook, Jun 12, 11:02 AM MDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1102 AM MDT Sun Jun 12 2022 COZ058>089-093>099-131715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1102 AM MDT Sun Jun 12 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible over the region today. The best chance for stronger storms will generally be east of a line from Eads to Kim. The main threat will be winds gusting to 50 to 60 mph. Some hail may also occur with storms in the greater Kiowa county region, where hail up to 1 inch in diameter will be possible. Over the remainder of the region, isolated thunderstorms will be possible, especially in the mountains. Gusty winds of 35 to 45 mph will be possible. Critical fire weather conditions are expected over the southwest mountains, the southern mountains and and the San Luis Valley. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are expected across the southern mountains and the San Luis Valley Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over may be needed generally east of a line from Eads to Kim. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:27 PM MDT | Special Weather Statement | PUB | Kiowa | 33 min |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.